Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


recreational drugs....
Sep 23, 2002

i am starting on treatment for the first time this week -- nevirapine and combivir. are there any interactions with recreational drugs (ecstasy,ketamine,cocaine,speed)

Response from Dr. Young

To my knowledge, there are no known drug-drug interactions between the medications and recreational drugs that you've listed. But check the following link on The Body: http://www.thebody.com/whatis/druguse_rec.html . There have been reports of negative effects on the immune system, although it is difficult because of the anecdotal nature of these reports, to be certain.

This is not to say that there might not be the potential for adverse reactions-- my interest in this is the well known relationship between certain recreational drugs and suboptimal adherence to HIV medications. Moreover, there is a well known relationship between the use of recreational drugs and unsafe sex; a situation that might place your partner(s) at risk of acquiring HIV and you at risk for acquiring other serious infections, like hepatitis. -BY



Previous
HIV in other Parts of Body
Next
Normal lab values?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement